Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does hypertension cause erectile dysfunction?

Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

default
Posted on Wed, 21 Oct 2015 in Sexual Health
Question: Hi ,My name is XXXX Iam 65,Non smoker. 14 stone = 94 kg. married 20 yrs, Walk my Labradores 3 to 5 days each week , been through shit for 4 to 5 yrs with our kids re drugs and drinking Have been on blood preasure tabs now for 5yrs. dont do any medications for recreation ever,only my Doctor Medications. Have been buying cialis ED meds 20mg only take half a tablet each day a full 20mg often gives me upset XXXXXXX A 100mg viagra gives me hot flushes and i feel like i get a wind burn in the face, I love my lady very much but my sex drive is gone I could go many months and not need sex, thats just not me .Iam not liking whats happening to me ,I have desire for her but the fear of not able to have or hold an errection just tears me apart. To see the saddness in my wifes face is just shattering and the fear of failure is as bad as this bloody condition. My blood preasure etc is fine whileiam on my prescribed meds "Karaside and amalodopine. would you have any ideas please.iam stuffed other wise. Kinde regards XXXX
doctor
Answered by Dr. Chintan Solanki 43 minutes later
Brief Answer:
Go for testosterone level assessment, reduce weight

Detailed Answer:
Hello XXXX,

Thanks for writing to us. I can understand your concern.

Most of the persons with hypertension suffer from erectile dysfunction after age of 60. Due to blood pressure penile vessels become stiff and do not expand well. There is also need to check testosterone level also. Deficiency of the same is also responsible for low libido and erectile dysfunction. Prostate problem should also be rule out.

- Go for morning serum testosterone (total and free) level.

- If you have any urinary symptom (more frequency, dribbling, hesitancy, urgency) go for PSA (Prostate Specific Antigen level)

- Is morning erection present?

Treatment for ED:

- Continue medicines for blood pressure.

5- PDE inhibitor group of medicines like sildenafil or tadalafil are used for ED. You have already tried them. One of them should be used 2 hours prior to sex. They cause headache, stuffy nose nausea and gastric discomfort like common side effects. Proper physical check-up of cardiac system should be done by a doctor before starting the same. These are prescription medicines and you need to consult doctor/psychiatrist/sexologist for the prescription.

You can use medicine cum vitamin supplement containing pyridoxal-5-phosphate, mecobalamin and l-methylfolate (trade name tetrafol plus)is very helpful in my patients. It has shown improvement in 50-60% patients of mine with ED having hypertension. You may get this medicine over the counter as it is vitamin product. Take it for at least 20 days twice a day after meal and if you feel some improvement continue for 2 months.

Hope I have answered your query, I will be happy to help further.
Regards,
Dr.Chintan Solanki.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Lab Tests
Medical Topics

Recent questions on  Viagra

doctor1 MD

I am dating a man 51 years old, that has been on dialysis for about 3 mo. Kidney failure due to diabetes. I just started dating him and he can not seem to have a hard on. Is this due to the dialysis? Can he take viagra. We have tried stimulation and oral sex. Neither seems to work

doctor1 MD

I am 35 year old 3 year before doctors found that I am diabetic type 1 and having no option other than inject insulin from external resources to maintain surge level of body
But since last 1 year I feels that lost interest in sexual activities gradually problem was increased I started use of Viagra type pills before going sleep to satisfy sexual need of wife life.But now started problem my penice not getting hard required to penetrate and have no erection our marriage life is disturbed badly please suggest treatment .

doctor1 MD

Hi ,

I am 28 years , male in India. I am having erectile dysfunction.

I am not married and i have not had sex with anyone. But it is during masturbation i have found to have very weak erections. I remember having the problem since i was around 21-22 years old, before that i dont remember.

In May this year i decided to see a doctor. I saw a physician and a psychatrist. On having the testestorone test, it came to be low normal (details of all tests at end of email).The physician gave me to have Vitamin E in the night and the psychatrist gave me the following medicines a) Flunil 20 after morning breakfast
b) Stablon 12.5 after dinner. I was having the medicines since June 7th. (Vitamin E since May 21). Since there was no improvement in erection i switched doctors.

I am now seeing a sexologist and a different psychatrist. In the prolactin test, results came to be normal but on the higher side. TSH and Diabetes are all normal results. Since last week i have stopped the previous medicines and i am having the following now since 29th June as prescribed by my current doctors -
a) Cavenar Sachet - one sachet after morning breakfast (prescribed by sexologist)
b) Paro-10 after dinner (prescribed by the psychatrist)

I am anxious about this since I was 21 years old. I would also like to share a recent incident. The sexologist had asked me to go for Penile Doppler test. The male doctor at the medical centre measured my penis flows under normal condition. He then asked me to masturbate to get my penis erect while he would wait outside. I could not make it erect and he asked me to leave it. He then left and i was surprised to see a young female nurse come in.She took my penis in her hand and fiddled for some 5-10 seconds, but it was still not erect. She then gave me Viagra pill and after half hour asked me to masturbate when i was alone. I was very embarassed as i could not get an erection even then and she came in , smiled and said I was not fit for the test. Is this the correct way the test is done ? I had heard , there is an injection given. Is it abnormal for me not to get an erection even when the nurse held my penis. I have weak erections , but better than this. I was embarassed. Is it most probably that i have leaky veins and hence failed the penile doppler test ?

My medical results are given below -
Testestorone : 4.21 ng/ml. Men Range : 3.0-10.6 ng/ml
Prolactin : 10.64ng/ml. Men Range : 3-25 ng/ml
TSH, Diabetes test - certified normal by doctors.

doctor1 MD

Hi, may I answer. Iam deepak. Age 27. Height 5.9, weight 68. I had sex wid my two gal frnds. Always my penis has erected first, after one minute it downs automatically. Thats my very serious problem. Daily once i have a habit to self hand practice. I hv used massage oil for strong erection of penis but no use. But i hv used viagra once. It gave very gud result. But viagra side effect is headache. I hv another problem. From my childhood, iam going for urinating for every 1 or 2 hours. I have also checked up for sugar. But i hv no sugar problem. Pls tel me solutions for my two problems.

doctor1 MD

Can I take viagra whilst on prescriptions for ramipril 2.5mg, atorvastatin 20mg and omeprazole 20mg I have had haemochromatosis for 6 years Apart from that I’m healthy and run 60km on average per week including competitive races I have been...

doctor1 MD

Are there any non drug aids for ed? Have tried Viagra with some success but looking for a natural approach.

doctor1 MD

Going to the dermatologist later. How do I prevent erections